Alert archive / New Jersey / Coastal Flood Statements in 2020
Coastal Flood Statement 22, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this coastal flood statement at Oct 31, 2020, 5:07 AM EDT for Ocean County, New Jersey. It took effect at Oct 31, 2020, 7:00 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2020, 5:07 AM EDT (09:07 UTC)
- In effect from
- Oct 31, 2020, 7:00 AM EDT
- Expired
- Oct 31, 2020, 4:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Philadelphia/Mount Holly
County Ocean County, NJ
The radar
The Philadelphia radar (KDIX), 16 km from the middle of the area, began a volume at 09:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 9.1 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 903 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- -155 m²/s²
- 0-3 km storm-relative helicity
- -106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
968 WHUS41 KPHI 310907 CFWPHI Coastal Hazard Message National Weather Service Mount Holly NJ 507 AM EDT Sat Oct 31 2020 NJZ020-026-311700- /O.NEW.KPHI.CF.S.0022.201031T1100Z-201031T1700Z/ Ocean-Coastal Ocean- 507 AM EDT Sat Oct 31 2020 ...MINOR FLOODING ALONG BARNEGAT BAY INTO THIS AFTERNOON... * WHAT...Up to one half foot of inundation above ground level expected in low-lying areas near shorelines and tidal waterways. * WHERE...Barnegat Bay and the tidal waterways that flow into it. * WHEN...Until 1 PM EDT this afternoon. * IMPACTS...At this level, flooding begins on the most vulnerable roads in coastal and bayside communities, and along inland tidal waterways. Some partial or full road closures are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$ Deal
1 follow-up statement
602 WHUS41 KPHI 311614 CFWPHI Coastal Hazard Message National Weather Service Mount Holly NJ 1214 PM EDT Sat Oct 31 2020 NJZ020-026-312000- /O.EXT.KPHI.CF.S.0022.000000T0000Z-201031T2000Z/ Ocean-Coastal Ocean- 1214 PM EDT Sat Oct 31 2020 ...MINOR FLOODING ALONG BARNEGAT BAY THIS AFTERNOON... * WHAT...Up to one half foot of inundation above ground level expected in low-lying areas near shorelines and tidal waterways. * WHERE...Barnegat Bay and the tidal waterways that flow into it. * WHEN...Until 4:00 PM this afternoon. * IMPACTS...At this level, flooding begins on the most vulnerable roads in coastal and bayside communities, and along inland tidal waterways. Some partial or full road closures are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive on flooded roadways. $$ Iovino
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this coastal flood statement went out at Oct 31, 4:02 AM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, Oct 31, 4:02 AM EDT, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
402 AM EDT Sat Oct 31 2020
.SYNOPSIS...
High pressure will crest over the region today before continuing
to slide offshore by Saturday night and Sunday. A strong cold
front moves across our region later Sunday. High pressure then
returns slowly as it builds in from the southwest through the
middle of the week. High pressure then stays over the region
through until the end of the week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
After a cold and frosty start to the day, we will gradually warm
under mostly sunny skies. A chilly day in store as cold high
pressure moves just to our north, eventually moving offshore through
the afternoon. Return flow will begin to take place as light and
variable winds from this morning turn southeasterly to even
southerly by evening. We're getting to that time of year where even
a southeasterly flow does not provide much warming with little warm
temperature advection, however. Thus, temperatures will remain quite
chilly today in the mid to upper 40s across the area (low 40s across
the terrain of the Poconos and northwest New Jersey). Temperatures
will fall fairly quickly after sunset for any Trick-or-Treaters.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/...
A progressive shortwave trough will dig across the Midwest toward
the Mid-Atlantic into tonight. At the surface, a decaying surface
low moving across the Great Lakes into southern Canada will drag a
cold front across the Ohio Valley, becoming the impetus for our next
weather feature of interest Sunday and Monday. A weak warm front
will try to lift ahead of this front, but it will face challenge
making it across the Alleghenies. High clouds will stream ahead of
this feature from the southwest, nonetheless. This, combined with
the added southerly warm air advective component will result in
slightly warmer low temperatures tonight, but not by much with
most locations still dropping into the mid to upper 30s.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
Cold weather will continue through Sunday as a strong cold front
drops south across the region associated with a nearly phased
low pressure system. A surface low will track through the Great
Lakes region and then across southern Quebec sweeping a cold
front through our region.
Increasing ascent with the incoming trough/cold front and
strengthening wind fields should allow for a rapid development
of showers later Sunday afternoon and evening from southwest to
northeast. The more widespread showers may be from about the
I-95 corridor eastward in association with a stronger low-level
jet. The showers look to be quick moving as they end by late
Sunday evening, then strong cold air advection increases quite
a bit along with a tightening pressure gradient.
Southwest winds ahead of the front will increase, then a more
notable increase is expected behind the front with a wind shift
to the west and northwest. Wind gusts to around 30 mph should
occur at times Sunday night.
To start the work week a strong upper-level trough is forecast
to be digging through the northeast then it gradually lifts out
Tuesday. Strong cyclonic flow within a cold air advection
regime and a tight pressure gradient Monday will result in deep
efficient mixing. The forecast soundings show ideal mixing with
steep low- level lapse rates. This will result in a windy Monday
with gusts up to 40 mph with stronger winds perhaps along the
immediate coastline were lapse rates should be steeper. Winds
should diminish fairly quickly during the overnight hours
Monday as surface high pressure starts to arrive from the
southwest. The high slowly builds in more during Tuesday and we
return towards more quiet sensible weather. With cold air
advection through the weekend and little in the way of warm air
advection expected through the middle of the week, temperatures
will be on the cooler side through Tuesday afternoon.
Heading towards the end of the week the upper air pattern is
anticipated start riding to our south. This will tend to keep
surface high pressure centered to our east- northeast but it
should extend into our vicinity. A return flow eventually occurs
allowing warming to take place, which results in a gradual
warm-up through Friday with quiet weather forecasted.
&&
.AVIATION /08Z SATURDAY THROUGH WEDNESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.
Today...VFR with light and variable winds turning southeasterly from
5 to 10 knots in the afternoon. High confidence.
Tonight...VFR with weak southeasterly winds turning light and
variable at most terminals. High confidence.
Outlook...
Saturday night...VFR overall with increasing clouds.
Light and variable winds. Moderate confidence.
Sunday...VFR ceilings becoming MVFR or IFR ceilings as showers
move through the region. Light and variable winds becoming
southwest 10-15 knots Sunday, then becoming west-northwest late
in the afternoon and especially at night and increasing to 15-20
knots with gusts to around 25 knots. Low confidence on
timing/duration of sub-VFR conditions.
Monday...VFR. Northwest winds 15-25 knots with gusts up to 35 knots,
diminishing at night. High confidence on wind direction, medium
confidence on intensity - winds gusts could possibly be up to
40kts.
Tuesday and Wednesday...VFR. West winds 10-15 knots becoming light
and variable Tuesday evening, then southwesterly around 10 knots
Wednesday. Moderate confidence.
&&
.MARINE...
Today...SCA conditions continue into the early afternoon with
northerly winds turning easterly from 10 to 15 knots. Seas remaining
at or above 5 feet through 2 pm.
Tonight...Sub-advisory conditions with southeasterly winds turning
southerly from 10 to 15 knots. Seas from 2 to 4 feet. .
Outlook...
Sunday...Small Craft Advisory conditions expected as southwest
winds increase to 15-20 knots with gusts 25-30 knots. Seas 4-6
feet.
Sunday night through Monday night...Gale Force Wind Conditions
expected. West- northwest winds 20-30 knots with gusts to around
40 knots and seas 5 to 7 feet.
Tuesday and Wednesday...SCA conditions due to waves through
Tuesday afternoon becoming below SCA into Wednesday.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Freeze Warning until 9 AM EDT this morning for PAZ070-071-101-
102-104-106.
NJ...Freeze Warning until 9 AM EDT this morning for NJZ012-013-
015>023-027.
DE...Freeze Warning until 9 AM EDT this morning for DEZ001>003.
MD...Freeze Warning until 9 AM EDT this morning for MDZ008-012-015-
019-020.
MARINE...Gale Watch from Sunday evening through Monday evening for
ANZ430-431-450>455.
Small Craft Advisory until 6 PM EDT this evening for
ANZ450>455.
&&
Synopsis...Deal
Near Term...Davis
Short Term...Davis
Long Term...Deal/Gorse
Aviation...Davis/Deal/Gorse
Marine...Davis/Deal/GorseHazardous weather outlook, Oct 31, 4:01 AM EDT, 1 hour 6 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 401 AM EDT Sat Oct 31 2020 DEZ004-NJZ001-007>010-014-024>026-PAZ054-055-060>062-103-105-010815- Delaware Beaches-Sussex-Warren-Morris-Hunterdon-Somerset- Eastern Monmouth-Atlantic Coastal Cape May-Coastal Atlantic- Coastal Ocean-Carbon-Monroe-Berks-Lehigh-Northampton- Western Montgomery-Upper Bucks- 401 AM EDT Sat Oct 31 2020 This Hazardous Weather Outlook is for southern Delaware, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Windy conditions Monday may be strong enough for a Wind Advisory to eventually be needed. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. DEZ001>003-MDZ008-012-015-019-020-NJZ012-013-015>023-027-PAZ070-071- 101-102-104-106-010815- New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot- Caroline-Middlesex-Western Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Southeastern Burlington-Delaware-Philadelphia-Western Chester- Eastern Chester-Eastern Montgomery-Lower Bucks- 401 AM EDT Sat Oct 31 2020 ...FREEZE WARNING IN EFFECT UNTIL 9 AM EDT THIS MORNING... This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, southern New Jersey and southeast Pennsylvania. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freeze Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Windy conditions Monday may be strong enough for a Wind Advisory to eventually be needed. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ430-431-450>455-010815- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 401 AM EDT Sat Oct 31 2020 ...GALE WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY EVENING... This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 3:45 PM EDT | Gale Warning | PHI | 70 hr | |
| Oct 31, 3:45 PM EDT | Small Craft Advisory | PHI | 27 hr | |
| Oct 31, 7:51 PM EDT | Frost Advisory | PHI | Cape May, Cumberland, Salem | 11 hr |
Nearby
Coastal Flood Statements in New Jersey, 2020Every coastal flood statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.